Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is prolonged balanitis normal after chlamydia and arthritis?

Just under two years ago I contracted Chlamydia which then resulted in reactive arthritis. I had the typical symptoms of swollen joints and also circinate balanitis. Within ten months or so all symptoms had ceased with the exception of the balanitis. It is treated successfully with a cortisone cream but I've read that prolonged use can actually make the condition worse. Is a prolonged period of balanitis normal after chlamydia caused reactive arthritis? Are there other more effective meds available. Are there other causes, bacterial or fungal, that might be causing this? Any help is appreciated.
Wed, 25 Jul 2018
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Internal Medicine Specialist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Yes, it is possible that chlamydia cause reactive arthritis.

Reiter’s syndrome characterized by urethritis, arthritis and conjunctivitis triad.

It is an abnormal immune response. The initial illness typically resolves in 3-4 months, however 50% of patients experience reoccurence of symptoms and components of the syndrome over a period of years. Joint deformity and ankylosis as well as sacroiliitis and spondylititis may occur with chronic or recurrent RS.

Need to take antibiotics, corticosteroid, NSAIDS, DMARDS and biological therapies under your doctor guidance.

Yes, it is possible that chronic balanitis in Reiter’s syndrome.

Take care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I recently was diagnosed with balanitis and was prescribed hydrocortisone. I can’t recall the percentage but I remembered I had some at home so I didn’t bother filling the prescription. I used it for a few days and saw improvement but then I felt the same irritation a week or so later after having intercourse. I, again, used the same hydrocortisone for a fee days and abstained from sex again for another week. Now, when I have sex, the area just under my penis feels bruised/sore and is red and inflammed. Today, I actually saw a few spots with blood after having sex. I came online and saw something about 1% hydrocortisone which prompted me to look at the percentage of the cream I was using. It’s 2.5%. Could use/overuse of this be the cause of my irritation? Will this go away and return to normal? Is there anything I can do to aid in my recovery?

doctor1 MD

Respected, Doctor-I am suffering from Balanitis for 3 years. My penis ares is redish with slight itching. Please give me permanent solution with MEDICINE PRESCRIPTION. Because now it is almost recurring. With thanks. Dibyendu Maitra. Nadia, West Bengal.

doctor1 MD

Hello doctor...m suffering from balanitis from arnd 1 mnth...but now my foreskin is swelled and little bleeding is also dr along with discharge of fluid...m in deep trouble...have tested my sugar but its normal...wt should i do... medicine have no effct on it....please provide a solution..

Recent questions on  Autoimmune disease

doctor1 MD

i have recently noticed that m suffering from alopecia areata ...
it is at a minor stage... but i feel depressed when i think that i will lose my hair if not taken proper care...
i have been asked to take proper diet,proteins , vitamins, milk n milk products...

but the problem is i dont like having milk, can i have mild tea or coffee? instead of milk?

doctor1 MD

My husband has had a chronic rash on his lower shins for the past two years. It is itchy raised and flaky. It never quite heals despite antibiotic creams and steroid creams. He has a 30 year history of ankylosing spondylitis. We would like to know what it is. A dermatologist misdiagnosed him with follicultis

doctor1 MD

My daughter c/o lumps on her ribs and sternum that hurts when she is ovulating. This causes her to become very anxious and concerned that she has a serious health disorder. I cannot find any real related information unless it is an autoimmune disorder family hx of hypothyroidism and celiac s

doctor1 MD

my 11 year old daughter has brown flaky patches of skin on the back side of her hands. I believe this is eczema so I ve been using vaseline and hydrocortizone. My question is if it is ok or makes sense to lubricate her hands and possibly keep them in a cotton glove or something to maintain the moisture or will this dry them out?

doctor1 MD

i have been gone through the medical healthch check-up.I need your input over the attached reports. Please answer the following of my concerns : 1. What could be the reason for TSH . 2. It is always hereditary or could be developed anytime in...

doctor1 MD

Dear Dr. Ditah, THANK YOU for asking me how I am doing, as I do have several follow questions for you Here goes: 1. I have believed for some time now that I have some form of inflammation or infection in the area of my eye cage and forehead. This...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will my thyroid bounce back ?